MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W..DIST.CATHETER; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE W..DIST.CATHETER; HYDROCEPHALUS MANAGEMENT
Model Number FV706T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a prosa valve (part # fv706t) was implanted during a procedure performed on an unknown date.According to the complainant, approximately three (3) years after implantation, the physician attempted to adjust the pressure with the pressure regulating tool, but the valve pressure failed to change.The patient underwent a revision procedure on (b)(6) 2022.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Manufacturing and quality control data: due to the limited information and the missing product investigation is restricted to tracability of manufacturing and quality control data.The prosa® was manufactured by a qualified employee on july 2019.Deviations during assembly did not occur.The product was finally tested as article fv706t and released for packaging and sterilization and was sterilized by miethke.The prosa® has a normal pressure range of 0 to 40 cmh2o.The parameters after completion of the valve assembly were tested at a flow rate of 5 ml/h or 50 ml/h at set pressures of 0, 5, 10 and 20 cmh2o, and were found to meet specifications.The valve was pre-adjusted to 20 cmh2o in accordance with the specification.All tested parameters were assessed according to specifications.Conclusion information: an investigation was not possible because no product was sent for investigation.On the basis of the product documentation, we can exclude the presence of a defect at the time of delivery of the prosa®, since this documentation indicates that the valve is in perfect condition.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Small amounts of non-visible deposits/proteins might compromise the integrity of the valve.Likewise is possible that placing the prosa® messurement tool in a non-central position on the valve may result to adjustment difficulties.Unfortunately, due to the missing sample, we are unable to provide a meaningful analysis.

Brand Name
PROSA VALVE W..DIST.CATHETER
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13502144
Report Number3004721439-2022-00012
Device Sequence Number12094140
Product Code JXG
UDI-Device Identifier04041906133559
UDI-Public4041906133559
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2024
Device Model NumberFV706T
Device Catalogue NumberFV706T
Device Lot Number20043015
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown